Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 12, 2004, 3:31 AM EDT for Brunswick County, Columbus County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 3:31 AM EDT (07:31 UTC)
- Expired
- Jun 12, 2004, 4:30 AM EDT
- In force
- 59 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
Counties Brunswick County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 29 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
849 WUUS52 KILM 120731 SVRILM NCC019-047-120830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 330 AM EDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 430 AM EDT * AT 324 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MACO...OR 11 MILES WEST OF LELAND...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINNABOW AROUND 340 AM... BOLIVIA AND LELAND AROUND 350 AM... BOILING SPRING LAKES AROUND 355 AM... LONG BEACH AROUND 410 AM... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3432 7814 3427 7835 3383 7823 3389 7797 $$ TM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:25 PM EDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 11, 9:25 PM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE WILMINGTON NC 925 PM EDT FRI JUN 11 2004 .DISCUSSION... CONVECTION FIRING UP ACROSS OUR NORTH WILL BEAR WATCHING AS IT MOVES EAST SOUTHEAST. WILL ADD CHANCE POPS FOR THE REMAINDER OF THE OVERNIGHT PERIOD MAINLY A 30 POPS ACROSS THE WESTERN AND NORTHERN NC COUNTIES WITH A 20 POPS ELSEWHERE AS FRONTAL BOUNDARY TO OUR NORTH IS PROGGED TO DROP SOUTHWARD AND SOME OF THESE SHOWERS OR THUNDERSTORMS MAY MAKE IT INTO OUR CWA. MODELS PROG THE FRONT TO REACH THE ILM AREA AROUND 12Z AND MOVE SOUTH OF OUR SOUTHERN CWA AFTER 22Z ON SATURDAY. && .MARINE... DECENT LOW LEVEL JET DEVELOPING THIS EVENING WITH KLTX VWP SHOWING 25 KT AT 1K FEET. BUOYS AND EXPOSED COASTAL LOCATIONS INDICATING WINDS AT A SOLID 15 KT...SO WILL BUMP UP THE INITIAL SPEEDS IN THIS CWF ISSUANCE. WILL ALSO HANG ON TO SW WINDS DEEPER INTO THE NIGHT AS THE FRONT APPEARS SHARPER THAN PREVIOUS FORECAST GRIDS INDICATE. SEAS IN GOOD SHAPE. HOWEVER WILL REMOVE MENTION OF PRECIP FROM THE SC WATERS OVERNIGHT...AS INLAND CONVECTION WILL HAVE A HARD TIME REACHING THAT FAR SOUTH. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. && PUBLIC: 01 MARINE: 35
Hazardous weather outlook, Jun 11, 3:42 AM EDT, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 342 AM EDT FRI JUN 11 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-121000- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 342 AM EDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE EASTERN CAROLINAS. THE BEST CHANCE WILL BE ACROSS NORTH CAROLINA. SEVERE WEATHER IS NOT ANTICIPATED...BUT HEAVY RAIN AND LOCALLY GUSTY WINDS ARE POSSIBLE IN ANY OF THE STORMS. AFTERNOON HIGH TEMPERATURES TODAY WILL REACH 90 TO 94 DEGREES FOR AREAS AWAY FROM THE OCEAN. COUPLED WITH HIGH HUMIDITY...THIS WILL ALLOW HEAT INDEX VALUES REACH 96 TO 100 DEGREES FOR A SHORT PERIOD THIS AFTERNOON. OUTDOOR WORK SHOULD BE DONE IN THE MORNING OR EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL COOL ACROSS NORTH CAROLINA...BUT HOT WEATHER WILL CONTINUE ON SATURDAY ACROSS INLAND SOUTH CAROLINA. HEAT INDEX VALUES WILL AGAIN REACH 96 TO 100 DEGREES FOR FLORENCE...DARLINGTON...AND KINGSTREE. A WEAK COLD FRONT WILL MOVE THROUGH FROM THE NORTH DURING THE DAY SATURDAY. SCATTERED THUNDERSTORMS WILL FORM ALONG THIS FRONT DURING THE AFTERNOON AND COULD AGAIN DROP HEAVY RAIN AND PRODUCE GUSTY WINDS. THIS FRONT WILL STALL ACROSS SOUTH CAROLINA AND PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY THROUGH WEDNESDAY OF NEXT WEEK. TRA
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:56 AM EDT | Severe Thunderstorm Warning | ILM | Bladen | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.